Nevada, 2004

Heavy Snow in Nevada, April 1 to 2, 2004

April 1 to 2, 2004 · NWS VEF · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Apr 1, 7:00 PM PST, 1 hour earlier.

Area forecast discussion, Apr 1, 7:00 PM PST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
700 PM PST THU APR 1 2004

SYNOPSIS...A STRONG LOW PRESSURE SYSTEM MOVING SOUTH OVER WESTERN
NEVADA TONIGHT WILL STALL OVER SOUTHERN CALIFORNIA FRIDAY AND INTO
SATURDAY. THIS WILL RESULT IN MUCH COOLER TEMPERATURES...CLOUDS AND
A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT INTO THE WEEKEND.
&&

.UPDATE...STRONG UPPER LOW LOCATED NORTHWEST OF BARSTOW CALIFORNIA
PRESENTLY. STRONG DYNAMICS ALONG EASTERN SIDE OF LOW PRODUCING TWO
DISTINCT LINES OF SHOWERS AND THUNDERSTORMS. FIRST LINE EXTENDS FROM
EASTERN SAN BERNARDINO NORTHWARD INTO SOUTHERN NEVADA. SECOND LINE
BEGINNING TO DEVELOP OVER CENTRAL AND NORTHERN MOHAVE COUNTIES IN
ARIZONA. 00Z ETA JUST BEGINNING TO ARRIVE. ETA DIGS UPPER LOW SOUTH
AND THEN SOUTHEAST TOWARD YUMA BY TOMORROW AFTERNOON. EASTERN HALF
OF FORECAST AREA REMAINS UNDER STRONG DYNAMICS THE REST OF TONIGHT
AND THROUGH FRIDAY. UPDATED ZONES TIME STAMPED 640 PM CONCENTRATED
ON INCREASING RAINFALL CHANCES AND CLOUDS TONIGHT AND FRIDAY. WILL
CONTINUE TO ANALYSIS INCOMING DATA FOR POTENTIAL UPDATES LATER.
&&

.PREV DISCUSSION...300 PM PST....TWO CLOSED LOWS CONTINUING TO
EFFECT THE CWA THIS AFTERNOON. THE FIRST IS CIRCULATION OVER CENTRAL
BAJA WHICH HAS BROUGHT SOME MOISTURE UP AND OVER THE EASTERN PORTION
OF THE CWA. THIS SYSTEM IS FORECAST TO SLOWLY SHIFT EAST AND FOR THE
MOST PART BECOME ABSORBED BY THE MAIN LOW CURRENTLY MOVING SOUTH
ALONG THE CALIFORNIA/NEVADA BORDER. CURRENT WATER VAPOR SHOWING
POSSIBLE CIRCULATION OVER THE SOUTHCENTRAL SIERRA AND IS VERY CLOSE
TO THE 18Z GFS DEPICTION FOR 00Z FRIDAY. INSTABILITY THIS AFTERNOON
HAS PRODUCED A COUPLE OF TSTORMS...BUT OVERALL LOWER LEVELS REMAIN
DRY AND DO NOT ANTICIPATE MUCH FOR THIS EVENING...BUT AIRMASS SHOULD
MOISTEN AND DESTABILIZE OVERNIGHT. MAIN CONCERN HAS BEEN WINDS AND
BEGINNING OF COOLING. WINDS GENERALLY STAYING BELOW ADVISORY LEVELS
WITH 20-30 MPH GUSTS TO NEAR 40 MPH BEING REPORTED MOST AREAS.
EXPECT WINDS TO DECREASE OVERNIGHT AS LOW SHIFTS OVER SOUTHERN
CALIFORNIA BY 12Z FRIDAY.  COLD AIR ADVECTION HAS DROPPED CENTRAL
NEVADA HIGHS TODAY BY AS MUCH AS 30 DEGREES WHILE 5-10 DEG DROP OVER
THE SOUTHERN PORTION OF THE CWA. CONTINUED COOLING...8-12 DEGREES...
ON FRIDAY ESPECIALLY SOUTHERN PORTION OF CWA WITH AN ADDITIONAL
DEGREE OR TWO ON SATURDAY. WITH LOW OVER SOUTHERN CALIFORNIA INTO
SATURDAY...WILL BROADBRUSH CHANCE POPS ACROSS MUCH OF THE CWA...
STARTING LATE TONIGHT AND INTO SATURDAY. HOWEVER EASTERLY FLOW
AROUND THE NORTHERN PORTION OF THE LOW TO PUSH LIKELY POPS OVER THE
SOUTHERN NEVADA MOUNTAINS. IN ADDITION STABILITY DECREASES WITH COLD
AIR ALOFT...THUS WILL INCREASE AREAL MENTION OF AFTERNOON
THUNDERSTORMS FRIDAY AND SATURDAY ALSO. BY SUNDAY...LOW SHOULD BEGIN
TO SHIFT TO THE EAST WITH THE CWA COMING INTO A DRIER NORTH/
NORTHEAST FLOW LATE SUNDAY INTO MONDAY MORNING. WILL SHOW A DRYING
TREND FROM THE WEST AT THAT POINT. LESS CLOUDS/SHOWERS ON SUNDAY
SHOULD ALLOW TEMPS TO REBOUND A FEW DEGREES...BUT MAY NEED TO ADJUST
LATER ON IF LOW BEGINS TO EJECT FASTER THAN CURRENT THINKING. &&

.LONG TERM...THE UPPER LOW IS PROGGED TO CONTINUE ROLLING EASTWARD
MONDAY AND IS THEN CENTERED OVER NORTHERN ARIZONA/NEW MEXICO BY MON
AFTERNOON. HIGH PRESSURE WORKING INTO THE AREA BEHIND THE SYSTEM
SHOULD END MOST SHOWER ACTIVITY ACROSS THE REGION WITH TEMPERATURES
REBOUNDING BACK TO NEAR NORMAL. A WEAK SHORTWAVE IS FORECAST TO MOVE
ONTO THE WEST COAST TUESDAY MORNING AND ACROSS NORTHERN NEVADA
DURING THE DAY. AN INSTABILITY SHOWER MAY BE POSSIBLE TUESDAY AFT
ACROSS THE SOUTHCENTRAL NEVADA MOUNTAINS AS THIS SYSTEM MOVES
THROUGH. ATTM...MODELS THEN MOVE THIS WEAKNESS SOUTH AND EAST INTO
UTAH WEDNESDAY AND NEW MEXICO THURSDAY. LITTLE EFFECT EXPECTED FROM
THIS SYSTEM ATTM EXCEPT IT WILL KEEP A NORTHERLY FLOW OVER THE
REGION AND HELP KEEP TEMPS FROM WARMING TO DRASTICALLY. THIS SHOULD
MEAN MILD CONDITIONS DAY 6 AND 7 WITH SLIGHTLY ABOVE NORMAL TEMPS
EXPECTED.
&&

.AVIATION...LIGHT SHOWER ACTIVITY IS EXPECTED TO MOVE ACROSS THE LAS
VEGAS VALLEY OVERNIGHT WITH CEILINGS LOWERING TO 5000 FT BY MORNING.
THE POTENTIAL FOR ADDITIONAL SHOWERS EXISTS THROUGHOUT THE DAY ON
FRIDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

PIERCE
Hazardous weather outlook, Apr 1, 5:00 AM PST, 15 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
500 AM PST THU APR 1 2004

AZZ001>003-036-CAZ026>029-NVZ014>022-020115-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LAKE HAVASU AND FORT MOJAVE-LAKE MEAD NATIONAL RECREATION AREA-
LAS VEGAS VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
NORTHWEST DESERTS-NORTHWEST PLATEAU-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-SHEEP RANGE-SOUTHERN CLARK COUNTY-
SPRING MOUNTAINS-RED ROCK CANYON-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
500 AM PST (600 AM MST) THU APR 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA/SOUTHERN
NEVADA/NORTHWEST ARIZONA.

.DAY ONE...TODAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Wc Clark/P X Se Nye

When
April 1, 8:00 PM PST to April 2, 9:10 AM PST
Where
Wc Clark/P X Se Nye forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.129, -115.743 (the zone’s center; the record gives no point)

The Lee Canyon Ski Resort reported between 6 and 8 inches of snow overnight.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391701.